Thunderstorm Wind, Texas
- When
- June 28, 8:45 PM CST to 8:46 PM CST
- Where
- Texas County, 0.88 mi SW of Hooker
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.860, -101.230
Severe thunderstorms moved across the central and eastern Oklahoma Panhandle producing thunderstorm wind gusts during the evening hours. There was a report of thunderstorm wind damage in the eastern Oklahoma Panhandle, however no injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms moved across the central and eastern Oklahoma Panhandle producing thunderstorm wind gusts during the evening hours. There was a report of thunderstorm wind damage in the eastern Oklahoma Panhandle, however no injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 28, 6:35 PM CST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 735 PM CDT TUE JUN 28 2011 .UPDATE... INCREASED POPS ACROSS THE NORTHERN CWA FOR THIS EVENING AND ACROSS THE NORTHEAST CWA OVERNIGHT. CONVECTION WORKING EAST OUT OF NORTHEAST NM/SOUTHEAST CO/SOUTHWEST KS WILL CONTINUE TO TRACK EAST/SOUTHEAST...IMPACTING THE OK PANHANDLE AND NORTHERN TX PANHANDLE TONIGHT. LAPS AND RUC ANALYSIS DATA SHOW THE STORMS WILL BE MOVING INTO A CORRIDOR OF INCREASING INSTABILITY CHARACTERIZED BY MLCAPES AROUND 1500 J/KG THANKS TO SURFACE DEWPOINTS IN THE LOWER TO MID 50S. CAPPING IS ACTUALLY FAIRLY WEAK /MUCH WEAKER THAN YESTERDAY/ ESPECIALLY IN THESE NORTHERN AREAS MORE REMOVED FROM THE CENTER OF THE UPPER RIDGE...SO BELIEVE STORMS WILL HOLD TOGETHER AS THEY WORK EAST/SOUTHEAST. SEVERAL SHORT-TERM MODELS INCLUDING THE NAM...HRRR...4 KM WRF- NMM...AND TO SOME EXTENT THE GFS SUPPORT THIS SCENARIO. THE LLJ WILL INCREASE LATER THIS EVENING...WITH ASSOCIATED WARM AIR/MOISTURE ADVECTION HELPING TO FEED THE CONVECTION. STORMS SHOULD BEGIN TO TAKE ON MORE OF A SOUTHEASTERLY MOVEMENT WITH TIME AS THEY ROUND THE UPPER RIDGE AND WORK ALONG/NORTH OF WARM FRONT DRAPED FROM SURFACE LOW OVER SOUTHEAST CO TO THE SOUTHEAST ACROSS THE NORTHEAST/EAST CENTRAL CWA...AND CORFIDI VECTORS SUPPORT THIS EAST/SOUTHEAST MOVEMENT/PROPAGATION. DRUG POPS A LITTLE FARTHER SOUTH INTO THE EAST CENTRAL TX PANHANDLE AFTER MIDNIGHT. COULD SEE SOME STRONG TO SEVERE STORMS WITH COMBINATION OF MLCAPES AROUND 1500 J/KG AND DEEP LAYER SHEAR AROUND 35 KTS. HIGH-BASED NATURE OF STORMS SHOULD KEEP HAIL AND STRONG WINDS AS THE MAIN THREATS. ON ANOTHER NOTE...A LARGE WILDFIRE IS BURNING NEAR MULESHOE WITH RADAR IMAGERY SHOWING THE SMOKE PLUME STREAMING NORTH INTO THE SOUTHWEST TX PANHANDLE IN THE HEREFORD AND VEGA AREAS. KB && .PREV DISCUSSION... /ISSUED 616 PM CDT TUE JUN 28 2011/ AVIATION... HIGH PRESSURE ALOFT WILL BUILD BACK OVER THE PANHANDLES TONIGHT AND WEDNESDAY...HOWEVER WEAK UPPER TROUGH WILL BRUSH THE NORTHERN PANHANDLES THIS EVENING AND LATE TONIGHT. ISOLATED CONVECTION MAY WARRANT CB REMARKS BETWEEN 00Z AND 08Z WEDNESDAY FOR THE GUYMON AND DALHART TAF SITES. OTHERWISE...VFR CONDITIONS WILL PREVAIL. SOUTH TO SOUTHWEST WINDS 10 TO 20 KNOTS WITH HIGHER GUSTS THIS EVENING AND TONIGHT WILL INCREASE TO AROUND 20 TO 30 KNOTS WITH HIGHER GUSTS AFTER 14Z WEDNESDAY. SCHNEIDER PREV DISCUSSION... /ISSUED 225 PM CDT TUE JUN 28 2011/ DISCUSSION... SHOWERS AND THUNDERSTORMS DEVELOPING OVER NORTHERN NEW MEXICO AND SOUTHERN COLORADO WILL CONTINUE TO DRIFT THIS WAY WITH THE WESTERLY MID LEVEL FLOW. STORMS ARE BEING FUELED BY SUBTROPICAL PLUME OVER ARIZONA AND NEW MEXICO WHICH IS ROTATING NORTHEAST AROUND UPPER HIGH OVER WEST TEXAS. WILL KEEP POPS CONFINED TO ABOUT THE NORTHERN HALF OF THE CWA AS HIGH SHOULD BE STRONG ENOUGH TO KEEP ANY PRECIPITATION AWAY FROM THE SOUTHERN HALF OF THE CWA. UPPER RIDGE BUILDS OVER THE SOUTHERN HIGH PLAINS ON WEDNESDAY AND THEN IT EXPANDS ACROSS THE SOUTHERN PLAINS INTO THE WEEKEND. THIS PATTERN SHOULD KEEP THE PANHANDLES DRY WITH ABOVE NORMAL TEMPERATURES. THE UPPER RIDGE THEN EXPANDS ACROSS MUCH OF THE SOUTHERN U.S. BY EARLY NEXT WEEK. THE MODELS DO HINT AT SOME WEAK SHORT WAVE TROUGHS MOVING THROUGH THE RIDGE AT TIMES... WHICH COULD LEAD TO SOME PRECIPITATION ACROSS THE PANHANDLES IF THE TIMING IS RIGHT. DID CONTINUE WITH THE TREND OF STAYING ABOVE THE MEX GUIDANCE FOR TEMPERATURES. HOWEVER...DID CUT TEMPERATURES A BIT LATE IN THE WEEKEND INTO EARLY NEXT WEEK WITH THE POSSIBILITY OF MORE CLOUDS AND HIGHER LOW LEVEL MOISTURE CONTENT. FIRE WEATHER... ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY AND THURSDAY AS SOUTH AND SOUTHWEST WINDS INCREASE AND RELATIVE HUMIDITY DROPS. CONDITIONS LOOK MARGINAL RIGHT NOW FOR A RED FLAG WARNING...THERFORE...WILL HOLD OFF ON ISSUING ANY WATCHES. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/08
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 818 PM CDT TUE JUN 28 2011 OKZ001>003-TXZ001>020-291100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 818 PM CDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. A CHANCE OF THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN AND EAST CENTRAL TEXAS PANHANDLE THROUGH TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE. THE PRIMARY HAZARDS FROM THE STORMS WILL BE GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS MUCH OF THE OKLAHOMA AND TEXAS PANHANDLES WEDNESDAY THROUGH SATURDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS TUESDAY THROUGH FRIDAY. SCHNEIDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 759 PM CDT TUE JUN 28 2011 OKZ001-002-290200- CIMARRON OK-TEXAS OK- 759 PM CDT TUE JUN 28 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 900 PM CDT FOR TEXAS AND CIMARRON COUNTIES. AT 758 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF KEYES...OR ABOUT 12 MILES NORTHEAST OF BOISE CITY...MOVING EAST AT 25 MPH. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 856 PM CDT TUE JUN 28 2011 OKZ001-002-290300- CIMARRON OK-TEXAS OK- 856 PM CDT TUE JUN 28 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 PM CDT FOR TEXAS AND CIMARRON COUNTIES. AT 852 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF EVA TO 9 MILES WEST OF EVA TO 12 MILES WEST OF GRIGGS...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF ELKHART TO 16 MILES SOUTHWEST OF ELKHART TO 11 MILES SOUTHEAST OF BOISE CITY...MOVING EAST AT 30 MPH. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
The Dodge City radar (KDDC), 150 km away, was scanning. The volume nearest the first event began at 02:44 UTC.
6 thunderstorm wind. Local standard time, as filed.
A trained National Weather Service storm spotter estimated thunderstorm wind gusts of fifty-two knots about six miles north northwest of Turpin Oklahoma in Beaver County. There were no reports of damages or injuries.
The Beaver County Emergency Mangers Office reported that twenty-five poles were blown down by thunderstorm wind gusts for at least eight miles along U.S. Highway 412. The power poles were snapped off about six to eight feet up. There were no reports of injuries.
The Beaver County Emergency Managers Office reported that the south side of a perimeter wood fence had blown down and also heavy lawn furniture was blown across the yard. There were no reports of injuries.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 328178, 328180, 328181, 328173, 328183, 328176.